Alert archive / Mississippi / Flash Flood Warnings in 2020
Flash Flood Warning 14, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 1, 2020, 6:18 AM CDT for Chickasaw County, Monroe County, Mississippi. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2020, 6:18 AM CDT (11:18 UTC)
- Expired
- Jul 1, 2020, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chickasaw County, MS, Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 29 km from the middle of the area, began a volume at 11:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 6:55 AM CDT | FLASH FLOOD | Okolona, MS | REPORTS OF HOMES FLOODING IN OKOLONA. |
| Jul 1, 7:00 AM CDT | FLASH FLOOD | 8 Nw Aberdeen, MS | WHITELOCK RD AND EGYPT RD IMPASSABLE AND CLOSED. SEARCH AND RESCUES ACROSS THE COUNTY. |
| Jul 1, 7:29 AM CDT | FLASH FLOOD | 5 Nw Aberdeen, MS | WATER RESCUES UNDERWAY TO ASSIST RESIDENTS TRAPPED IN HOMES AT WHITE ROCK ROAD AND EGYPT ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 11.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2177 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1192 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292
WGUS54 KMEG 011118
FFWMEG
MSC017-095-011430-
/O.NEW.KMEG.FF.W.0014.200701T1118Z-200701T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
618 AM CDT Wed Jul 1 2020
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Northeastern Chickasaw County in northeastern Mississippi...
Southwestern Monroe County in northeastern Mississippi...
* Until 930 AM CDT.
* At 618 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Amory, Aberdeen, Okolona, New Wren, Prairie, Wren, Egypt, East
Aberdeen, Becker and Leotis.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3381 8872 3395 8890 3407 8888 3407 8862
3383 8829 3374 8837 3376 8865
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...2 INCHES IN 1 HOUR
$$
MJ1 follow-up statement
663
WGUS74 KMEG 011216
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
716 AM CDT Wed Jul 1 2020
MSC017-095-011430-
/O.CON.KMEG.FF.W.0014.000000T0000Z-200701T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chickasaw MS-Monroe MS-
716 AM CDT Wed Jul 1 2020
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT THIS
MORNING FOR NORTHEASTERN CHICKASAW AND SOUTHWESTERN MONROE
COUNTIES...
At 716 AM CDT, trained weather spotters reported flash flooding
associated with heavy rain across the warned area. Between 2 and 4
inches of rain have fallen. Flash flooding is ongoing. Water has
flooded several homes in Okolona.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Trained spotters.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Amory, Aberdeen, Okolona, New Wren, Prairie, Wren, Egypt, East
Aberdeen, Becker and Leotis.
Additional rainfall amounts of 1 to 3 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3381 8872 3395 8890 3407 8888 3407 8862
3383 8829 3374 8837 3376 8865
FLASH FLOOD...OBSERVED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL...2 INCHES IN 1 HOUR
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:45 AM CDT, 2 hours 33 minutes earlier.
Area forecast discussion, Jul 1, 3:45 AM CDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Memphis TN 345 AM CDT Wed Jul 1 2020 .DISCUSSION... Convection continues to develop across West Tennessee near the Tennessee River as well as Northeast Mississippi. Some locations have picked up as much as 4-7 inches of rain. The convection seems to be firing along an outflow boundary from previous convection. Several CAM models show continued development along this boundary into the morning hours. Flash flooding will continue to be a possibility in areas that have already received a lot of rainfall. By 18-19Z(1-2 PM), expect an MCS(currently located across Southeast Nebraska/Northwest Missouri)to come racing into the Mid- South and will combine with whatever convection remains from the morning hours. The MCS will push south through the entire area by 23-01Z(6-8 PM). Damaging winds and isolated heavy rainfall will be the main threats. Redevelopment of showers and thunderstorms will occur during the overnight hours tonight as another shortwave moves through the upper trof that is currently located over the Tennessee River Valley. In addition, a back door cold front will begin moving into the area. This may bring additional heavy rainfall to the areas that are currently receiving it already. As a result, increased chances for flash flooding may occur. However, confidence in exactly where the development will occur is low. If confidence increases today, a Flash Flood Watch may need to be issued for portions of West Tennessee and Northeast Mississippi. By Thursday, the upper trof over the Tennessee River will sink to the southeast while the back door cold front stalls out over Southeast Arkansas. Chances for showers and thunderstorms will be focused across areas from Phillips County, Arkansas over to Monroe County, Mississippi. A weak upper level low pressure system will eventually develop over Southern Alabama by the end of the week into the weekend. Models show the upper low meandering around the southeast through the weekend into early next week. This may bring increased chances for showers and thunderstorms to Northeast Mississippi and areas of West Tennessee near the Tennessee River during this time period. However, confidence is low as models seem to be having a hard time with consistency on where exactly this upper level low will develop and track. Overall, temperatures and humidity levels will be typical for this time of year over the next 7 days. Highs will be in the upper 80s to lower 90s. Lows will generally be in the 70s. KRM && .AVIATION... 06Z TAF Scattered showers and thunderstorms will be the theme through this TAF cycle. VFR conditions however with the storms and showers MVFR/IFR conditions can be expected. Winds 5-10kts with some gusts to 20kts expected. SMW && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jul 1, 3:59 AM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 359 AM CDT Wed Jul 1 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-021200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 359 AM CDT Wed Jul 1 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Strong to severe thunderstorms will be possible across the Mid-South today into the overnight hours. Damaging winds and localized flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat indices of 105 to 108 degrees will be possible Thursday portions of East-Central Arkansas and Northwest Mississippi. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
In the hours before
Local storm report, Jul 1, 12:20 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1220 AM CDT WED JUL 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HEAVY RAIN PITTSBURG LANDING 35.16N 88.32W
07/01/2020 M3.98 INCH HARDIN TN MESONET
3.98 INCHES OF RAIN HAS FALLEN AT THE SHILOH RAWS IN
THE PAST 3 HOURS.
&&
MJSpecial weather statement, Jul 1, 12:36 AM CDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service Memphis TN
1236 AM CDT Wed Jul 1 2020
MSZ006-009-017-010600-
Itawamba MS-Tishomingo MS-Prentiss MS-
1236 AM CDT Wed Jul 1 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 100 AM CDT
FOR...
Northern Itawamba County in northeastern Mississippi...
Southern Tishomingo County in northeastern Mississippi...
Prentiss County in northeastern Mississippi...
At 1235 AM CDT...a strong thunderstorm producing winds in excess of
40 mph was located near Thrashers, or 7 miles southeast of
Booneville, moving southeast at 40 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm. Downed tree branches could
result in scattered power outages.
People in northern Itawamba...southern Tishomingo and Prentiss
Counties should monitor this storm closely.
LAT...LON 3437 8817 3434 8827 3441 8849 3475 8860
3476 8831 3455 8815
TIME...MOT...LOC 0535Z 330DEG 34KT 3462 8845
MJSpecial weather statement, Jul 1, 12:58 AM CDT, 5 hours 20 minutes before
Special Weather Statement National Weather Service Memphis TN 1258 AM CDT Wed Jul 1 2020 MSZ017-024-010645- Itawamba MS-Monroe MS- 1258 AM CDT Wed Jul 1 2020 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 145 AM CDT FOR... Itawamba County in northeastern Mississippi... Northeastern Monroe County in northeastern Mississippi... At 1257 AM CDT...a strong thunderstorm producing winds at least 40 mph was located near Fulton, moving southeast at 35 mph. Very heavy rain along with continuous cloud to ground lightning are also possible with this thunderstorm. Damage to tree limbs could result in scattered power outages. People in Itawamba and northeastern Monroe Counties should monitor this storm closely. LAT...LON 3390 8823 3398 8855 3447 8854 3446 8816 TIME...MOT...LOC 0557Z 335DEG 28KT 3428 8832 MJ
Local storm report, Jul 1, 3:26 AM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
326 AM CDT WED JUL 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM FLASH FLOOD 6 NNE JACKSON 35.70N 88.77W
07/01/2020 MADISON TN PUBLIC
UP TO 1 FOOT OF WATER COVERING CHRISTMASVILLE RD NEAR
BERMUDA RD AND NORTHEAST MIDDLE SCHOOL.
&&
MJLocal storm report, Jul 1, 5:23 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
523 AM CDT WED JUL 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD 4 SSE SAVANNAH 35.16N 88.22W
07/01/2020 HARDIN TN LAW ENFORCEMENT
SIGNIFICANT FLOODING NEAR THE INTERSECTION OF HIGHWAY
69 AND HIGHWAY 226.
&&
MJLocal storm report, Jul 1, 6:11 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
611 AM CDT WED JUL 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 AM FLASH FLOOD 1 S HENDERSON 35.42N 88.65W
07/01/2020 CHESTER TN TRAINED SPOTTER
PART OF THE ROAD IN THE 600 BLOCK OF SIMMONS RD IS
CAVING IN. ROAD IS CLOSED TO ALL TRAFFIC.
&&
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:41 PM CDT | Special Weather Statement | MEG | Tishomingo | 49 min |
| Jul 1, 12:36 AM CDT | Special Weather Statement | MEG | Prentiss | 24 min |
| Jul 1, 12:58 AM CDT | Special Weather Statement | MEG | Itawamba | 47 min |
| Jul 1, 3:53 AM CDT | Areal Flood Advisory | MEG | Alcorn, Tishomingo | 3 hr |
| Jul 1, 5:55 AM CDT | Areal Flood Advisory | MEG | Chickasaw, Itawamba, Monroe | 2 hr |
| Jul 1, 7:07 AM CDT | Areal Flood Advisory | MEG | Lee, Pontotoc, Union | 3 hr |
| Jul 1, 7:36 AM CDT | Flash Flood Warning | MEG | Lee, Monroe, Pontotoc, Union | 3 hr |
| Jul 1, 9:16 AM CDT | Flash Flood Warning | MEG | Chickasaw, Lee, Monroe, Pontotoc, Union | 3 hr |
| Jul 1, 9:49 AM CDT | River Flood Warning | MEG | Lowndes, Monroe | 26 hr |
| Jul 1, 9:51 AM CDT | River Flood Warning | MEG | Monroe | 11 hr |
| Jul 1, 9:54 AM CDT | River Flood Warning | MEG | Monroe | 19 hr |
| Jul 1, 11:26 AM CDT | Flash Flood Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, DeSoto, Itawamba and 10 more | 17 hr |
| Jul 1, 12:18 PM CDT | Areal Flood Warning | MEG | Chickasaw, Lafayette, Lee, Monroe, Pontotoc, Union | 6 hr |
| Jul 1, 4:58 PM CDT | Special Weather Statement | MEG | Yalobusha | 47 min |
| Jul 1, 5:49 PM CDT | Special Weather Statement | MEG | Alcorn, Prentiss, Tippah, Tishomingo | 26 min |
| Jul 1, 5:53 PM CDT | Special Weather Statement | MEG | Calhoun, Chickasaw, Lee, Monroe, Pontotoc | 37 min |
| Jul 1, 6:20 PM CDT | Special Weather Statement | MEG | Itawamba, Prentiss, Tishomingo | 25 min |
| Jul 1, 6:27 PM CDT | Areal Flood Advisory | MEG | Calhoun, Chickasaw, Lafayette, Lee, Marshall, Monroe and 2 more | 3 hr |
| Jul 1, 6:29 PM CDT | Special Weather Statement | MEG | Monroe | 46 min |
Nearby
Flash Flood Warnings in Mississippi, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.